Alert archive / Delaware / Special Weather Statements in 2015

Special Weather Statement, NWS Philadelphia/Mount Holly

August 4, 2015Sussex County, Delaware

NWS Philadelphia/Mount Holly issued this special weather statement at Aug 4, 2015, 6:11 PM EDT for Sussex County, Delaware. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 4, 2015, 6:11 PM EDT (22:11 UTC)
Expired
Aug 4, 2015, 7:15 PM EDT
In force
64 min
Issued by
NWS Philadelphia/Mount Holly

County Sussex County, DE

The radar

The Dover AFB radar (KDOX), 30 km from the middle of the area, began a volume at 22:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 12:00Z, 10.2 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 12:00Z on 2015-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1672 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 12:00Z on 2015-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1672 J/kg
Mixed-layer CIN
-94 J/kg
Mixed-layer LCL
1264 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

732 
WWUS81 KPHI 042211
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
611 PM EDT TUE AUG 4 2015
 
DEZ003-042315-
INLAND SUSSEX-
611 PM EDT TUE AUG 4 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN SUSSEX COUNTY...

AT 609 PM EDT...A STRONG THUNDERSTORM WAS NEAR VIENNA...OR 11 MILES
NORTHWEST OF FRUITLAND...MOVING NORTHEAST AT 30 MPH.

WIND GUSTS UP TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
GEORGETOWN...SEAFORD...MILLSBORO...LAUREL...DELMAR...SYCAMORE...
BLADES AND BETHEL.

LAT...LON 3846 7569 3847 7569 3860 7571 3877 7547
      3878 7545 3857 7524 3845 7547
TIME...MOT...LOC 2209Z 232DEG 28KT 3841 7579 
$$

SZATKOWSKI

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Aug 4, 3:41 PM EDT, 2 hours 30 minutes earlier.

Area forecast discussion, Aug 4, 3:41 PM EDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
341 PM EDT TUE AUG 4 2015

.SYNOPSIS...

A COLD FRONTAL BOUNDARY WILL CONTINUE MOVING SOUTHEAST THROUGH THE
REGION TONIGHT. HIGH PRESSURE WILL THEN BUILD EASTWARD INTO THE
REGION FOR THE MIDDLE PART OF THE WEEK. BY THURSDAY NIGHT, LOW
PRESSURE WILL ADVANCE NORTHEAST TOWARD THE REGION THEN EXIT OFF THE
NEW ENGLAND COAST BY EARLY SATURDAY. HIGH PRESSURE WILL BUILD
EASTWARD INTO THE REGION ON SUNDAY WITH ANOTHER COLD FRONTAL PASSAGE
FOR THE EARLY PART OF NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...

A COLD FRONT CONTINUES TO SLOWLY TRACK ACROSS EASTERN PA. IT'S
FORECAST TO DRIFT ACROSS NEW JERSEY AND THE DELMARVA OVERNIGHT
TONIGHT AND HIT THE OCEAN WATERS BY 12Z WEDNESDAY.

TODAY WAS THE 8TH CONSECUTIVE DAY THAT PHL HIT 90. TOMORROW WILL
BE CLOSE. MORE ON THIS IN THE CLIMATE SECTION BELOW.

THERE ARE SIGNIFICANT DEWPOINT DIFFERENCES ACROSS THE CWA THIS
AFTERNOON. THE SPREAD RANGES FROM THE MID 50S NORTH AND WEST TO THE
LOWER 70S SOUTH AND EAST. THIS GAP WILL CLOSE OVERNIGHT WITH THE
ADVANCEMENT OF THE COLD FRONT.

GOING FORWARD TONIGHT, WE'LL MAINTAIN THE MENTION OF
ISOLATED/SCATTERED SHOWERS AND THUNDERSTORMS, MAINLY ACROSS THE I-95
CORRIDOR AND LOCATIONS SOUTH AND EAST. SPC CONTINUES TO HIGHLIGHT
SOUTHERN NJ AND THE DELMARVA WHERE THE DEWPOINTS ARE THE WARMEST,
AND STEEPER LOW LEVEL LAPSE RATES AND VERTICAL SHEAR ARE PRESENT.
THERE'S VERY LITTLE THREAT OF ANY PRECIPITATION AT ALL THIS EVENING
ACROSS THE LEHIGH VALLEY, THE SOUTHERN POCONOS, AND NORTHWEST NJ.

ONCE THE FRONT CLEARS THE COAST, SKIES SHOULD CLEAR FOR MOST. STAT
GUIDANCE HINTS AT SOME PATCHY FOG ACROSS THE NJ PINES, BUT THIS
ASSUMING SOME RAIN FALLS.

LOWS WILL BOTTOM OUT IN THE MID 50S NORTH AND WEST TO AROUND 70
ACROSS THE I95 CORRIDOR AND COASTAL PLAIN.

WINDS WILL RELAX TO 5 MPH OR LESS.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/...

THE WEAK COLD FRONT WILL CONTINUE TO PUSH OFF THE COAST TOMORROW
ALLOWING SURFACE HIGH PRESSURE TO BEGIN BUILDING LATE IN THE DAY. A
NICE DAY SHAPING UP OVERALL WITH EXPECTED TEMPERATURES NOT THAT FAR
OFF FROM SEASONAL NORMS AND COMFORTABLE DEWPOINTS IN THE MID 50S TO
LOWER 60S. THE REGION WILL SEE A GOOD AMOUNT SUNSHINE AND A BIT OF A
BREEZE IN THE AFTERNOON.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...

WEDNESDAY NIGHT AND THURSDAY:

HIGH PRESSURE WILL MOVE WEST TO EAST ACROSS THE REGION IN THIS
PERIOD WITH A SOMEWHAT COOLER AIRMASS IN THE REGION COMPARED TO
RECENT DAYS. AN INCREASE IN HIGH CLOUDS IS LIKELY AS THE NEXT LOW
PRESSURE SYSTEM DEVELOPS IN THE OHIO VALLEY THURSDAY WITH A FEW
SHOWERS/RUMBLES OF THUNDER AS WELL POSSIBLE BY SUNSET. NOT MUCH
SPREAD OVERALL IN THIS PERIOD ON MOST ELEMENTS WITH THE MODEL AND
THEIR RESPECTIVE ENSEMBLES. 925 MB TEMPERATURES CLOSE TO 20C STILL
SUGGEST HIGH TEMPERATURES WILL BE IN THE MID 80'S ON AVERAGE.

THURSDAY NIGHT THROUGH SATURDAY:

	A VERY COMPLICATED PICTURE ON THE EVOLUTION OF VARIOUS FEATURES
IN THIS PERIOD WITH A WIDE RANGE IN MODELED SOLUTIONS STILL ON
THE TABLE. SOME POTENTIAL EXISTS FOR A HEAVY RAIN EVENT THURSDAY
NIGHT THROUGH FRIDAY NIGHT. LOW PRESSURE IS EXPECTED TO DEVELOP IN
THE OHIO VALLEY ON THURSDAY WITH MOISTURE OVERRUNNING A WARM
FRONT TRIGGERING SHOWERS AND THUNDERSTORMS ALONG IT. MODELING IS
HAVING A POOR TIME WITH THE EXACT DETAILS ON THIS CONVECTION. AS A
RESULT, FEEDBACK IS OCCURRING ON SOME MODEL RUNS WITH REGARDS TO
FURTHER DEVELOPMENT OF THE CONVECTION. MODEL CONSENSUS HAS THE
LOW PRESSURE TRAVELING EASTWARD ALONG THE FRONT TO OUR SOUTH WITH
OVERRUNNING RAIN TO THE NORTH OF THE BOUNDARY AND A STRONG/SEVERE
STORM THREAT WELL SOUTH OF THE REGION. THIS LOW THEN TURNS
NORTHEAST OFF THE COAST. THE GEFS AND THE 12Z GFS ARE MORE
SURPRESSED AND FASTER, WHILE THE 00Z ECMWF HAD A NOR'EASTER LOOK
TO IT (2-4 INCHES OF RAIN AND A WINDY, COOL DAY) AND WAS A LOT
SLOWER. RIGHT NOW THESE LOOK LIKE THE GOAL POSTS. A CONSIDERABLE
SPREADAPPEARS IN THE SREF AND THE GEFS AS WELL, WITH THE ECMWF
ENSEMBLE MEAN A LESS AGGRESSIVE SUGGESTION THAN IT'S 00Z
OPERATIONAL RUN.

	OUR FORECAST WILL TAKE THE MIDDLE GROUND APPROACH WHICH WAS
REPRESENTED BY THE 12Z CMC, 12Z UKMET AND THE 12Z NAM/ECMWF WHICH
HAVE RECENTLY FOUND MIDDLE GROUND TODAY. THIS BRINGS THE
STEADIEST/ HEAVIEST RAINS FROM PHL SOUTHWARD WITH A SHARP CUTOFF
FURTHER NORTH FOR THURSDAY NIGHT THROUGH FRIDAY NIGHT. AREAS THAT
SEE CLOUDS AND DECENT RAIN FRIDAY MAY STAY IN THE 60'S/70'S, DON'T
WANT TO GO TO LOW ON TEMPS AT THIS POINT. IF CONDITIONS ARE MORE
ON THE DRY SIDE THEN WE WOULD SEE HIGHS INTO THE 80'S. WITH THIS
PICTURE, CONDITIONS DO CLEAR OUT FOR THE WEEKEND. QPF FORECAST FOR
THIS EVENT HAS THE HIGHEST AMOUNTS 1-2 INCHES ACROSS THE DELMARVA
WITH AMOUNTS AROUND AN INCH FOR PHILLY AND VERY LITTLE RAIN IN
THE POCONOS.

SATURDAY NIGHT THROUGH TUESDAY:

HIGH PRESSURE WILL BUILD BACK INTO THE REGION LATE IN THE WEEKEND.
ANOTHER FRONTAL BOUNDARY BRINGS A CHANCE OF SHOWERS AND STORMS
AND MUGGIER/WARMER WEATHER ON MONDAY AND TUESDAY. WPC GUIDANCE WAS
PRIMARILY USED IN THIS PERIOD. HOWEVER HIGH TEMPERATURES WERE
INCREASED SUNDAY AND MONDAY BASED ON THE MODELED 925 MB
TEMPERATURES.

&&

.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.

VFR FORECAST...

PRECIP CONFIDENCE IS NOT REAL HIGH THIS EVENING/TONIGHT. THE LATEST
TAFS, FROM THE I-95 CORRIDOR SOUTHEAST, INCLUDED ONLY A VCTS.

THE SOUTHWEST WINDS THE TERMINALS ARE SEEING THIS AFTERNOON WILL
BECOME MORE WESTERLY/NORTHWESTERLY AND DIMINISH TO 7 KT OR LESS FOR
THE OVERNIGHT. WINDS WILL GUST AGAIN TOMORROW UP TO ABOUT 20 KT.

STAT GUIDANCE SHOWS SOME LIGHT FOG AND VSBY RESTRICTIONS FOR OUR
SOUTHEASTERN TERMINALS, BUT HAVE TO BELIEVE THIS HIGHLY DEPENDENT ON
THE POTENTIAL RAINFALL.

JUST SOME SCATTERED CU EXPECTED FOR MUCH OF TOMORROW.

OUTLOOK...

WEDNESDAY NIGHT AND THURSDAY: VFR, WESTERLY WIND GUSTS 10-15 KNOTS
BECOMING LIGHTER AND VARIABLE THROUGHOUT THE NIGHT AND ON THURSDAY.

THURSDAY NIGHT THROUGH FRIDAY NIGHT: MVFR/IFR CONDITIONS IN RAIN
WITH HIGHEST CHANCE FOR RESTRICTIONS FOR KPHL/KACY/KILG AND KMIV.
EAST TO NORTHEAST WIND GUSTS AROUND 20 KNOTS, HIGHEST FRIDAY
AFTERNOON.

SATURDAY THROUGH SUNDAY NIGHT: VFR. WINDS UNDER 10 KNOTS, 15-20
KNOT POSSIBLE EAST OF KPHL SATURDAY AFTERNOON.

&&

.MARINE...

WE DID NOT CHANGE ANY HEADLINES THIS AFTERNOON. WE'LL KEEP THE SCA
GOING THROUGH MUCH OF NIGHT ON THE OCEAN WATERS. NO HEADLINES ARE UP
FOR DELAWARE BAY.

WE RECEIVED A HIGH QUALITY NOAA-19 SEA SURFACE TEMP MAP FROM RUTGERS
THIS AFTERNOON WITH LITTLE CLOUD COVER OBSTRUCTION. THE IMAGE
CLEARLY SHOWS THE UPWELLING ALONG THE NEARSHORE WATERS. THIS COULD
BE THE VERY REASON ONLY THE OFFSHORE BUOYS WERE LIT UP WITH 25 KTS
AND 4 TO 6 FOOT SEAS. THIS COLDER WATER COULD OF STRENGTHENED THE
INVERSION RIGHT ALONG THE COAST.

FOR TOMORROW, WINDS WILL CONTINUE TO SUBSIDE, BUT SWELLS WILL TAKE A
BIT LONGER TO RESPOND. NO HEADLINES ARE EXPECTED.

OUTLOOK...

SEAS AND NORTHEASTERLY WINDS INCREASING THURSDAY NIGHT AND FRIDAY,
REACHING SCA CRITERIA BY FRIDAY AFTERNOON. WAVE HEIGHTS LIKELY
AROUND FIVE FEET THROUGH SATURDAY NIGHT WITH SOME INTERMITTENT 25
KNOT GUSTS. SEAS AND WAVES FALLING BELOW SCA CRITERIA BY SUNDAY.

&&

.RIP CURRENTS...
AFTER DISCUSSIONS WITH THE CAPE MAY BEACH PATROL, WE'VE BUMPED UP
THE RIP CURRENT RISK TO HIGH. AS FAR AS TIMING, THE THREAT WILL BE
HIGHEST THIS MORNING INTO THE EARLY AFTERNOON. THE THREAT IS
EXPECTED TO SUBSIDE BY MID-AFTERNOON.

PREVIOUS DISCUSSION...THERE IS A MODERATE RISK FOR THE FORMATION
OF DANGEROUS RIP CURRENTS TODAY ALONG THE NEW JERSEY SHORE AND AT
THE DELAWARE BEACHES. SEAS HAVE CONTINUED TO BUILD IN THE STIFF
SOUTHERLY FLOW. WAVE HEIGHTS IN THE SURF ZONE WILL BE UP TO 4 OR 5
FEET.

&&

.CLIMATE...

TODAY WAS PHILADELPHIA'S 8TH CONSECUTIVE DAY OF 90 OR HIGHER (AS
MEASURED AT PHILADELPHIA INTERNATIONAL AIRPORT).  IT'S BEEN A
RELATIVELY EASY GOING 8 DAY STREAK OF 90 DEGREE DISCOMFORT...THE
MOST DIFFICULT BEING THE 29TH AND 30TH WHEN HEAT INDICES TOPPED OUT
IN THE UPPER 90S.

IF THE TEMPERATURE NUDGES 90 AT PHILADELPHIA TOMORROW,  THE 9 DAY
STREAK WOULD BE THE LONGEST HERE SINCE THE 12 CONSECUTIVE DAY
STRETCH THAT ENDED JULY 9 2012.

AS IT STANDS NOW,  THE CURRENT 8 DAY STREAK RANKS 21ST TO 34TH
LONGEST.  IT BEGAN JULY 28TH.

THE MEAN NUMBER OF 90 OR HIGHER DAYS IN A YEAR IN THE PERIOD OF
RECORD DATING BACK TO 1874 IS 21.  THIS YEAR WE'VE HAD 22 SO FAR (1
IN MAY,  7 IN JUNE, 10 IN JULY AND 4 SO FAR IN AUGUST).  IF YOU
RECALL THE SUMMER OF 2010, THERE WERE 55 DAYS OF 90 OR HIGHER IN
PHILADELPHIA.

THE LONGEST CONSECUTIVE DAY STREAK OF 90 OR HIGHER IN PHILADELPHIA
WAS 18 DAYS ENDING AUGUST 15 1988.
THEN 17 ENDING AUGUST 5 1995
13 ENDING SEPTEMBER 5 1953

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 5 AM EDT WEDNESDAY FOR ANZ450>455.

&&

SYNOPSIS...GAINES
NEAR TERM...KRUZDLO
SHORT TERM...KRUZDLO
LONG TERM...GAINES
AVIATION...GAINES/KRUZDLO
MARINE...GAINES/KRUZDLO
RIP CURRENTS...KRUZDLO
CLIMATE...DRAG
Hazardous weather outlook, Aug 4, 3:50 PM EDT, 2 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
350 PM EDT TUE AUG 4 2015

NJZ001-007-PAZ054-055-060>062-052000-
SUSSEX-WARREN-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
350 PM EDT TUE AUG 4 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...EAST
CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

NJZ008>010-012-015-PAZ070-071-101>106-052000-
MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-MERCER-DELAWARE-PHILADELPHIA-
WESTERN CHESTER-EASTERN CHESTER-WESTERN MONTGOMERY-
EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
350 PM EDT TUE AUG 4 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY...NORTHWEST NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A LOW PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A LOW PRESSURE SYSTEM MOVING SOUTH OF THE AREA COULD BRING HEAVY
RAIN THURSDAY NIGHT AND FRIDAY. SOME UNCERTAINTY IS PRESENT WITH
THE EXACT TRACK OF THE LOW PRESSURE SYSTEM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

DEZ004-NJZ014-024>026-052000-
DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-
350 PM EDT TUE AUG 4 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL
NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A MODERATE RISK FOR THE FORMATION OF DANGEROUS RIP
CURRENTS FOR THE NEW JERSEY SHORE AND THE DELAWARE BEACHES.

SCATTERED THUNDERSTORMS MAY DEVELOP AND BECOME SEVERE THIS
AFTERNOON AND EVENING. DAMAGING WINDS AND LARGE HAIL WILL BE THE
PRIMARY THREATS WITH THESE STORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A LOW PRESSURE SYSTEM MOVING SOUTH OF THE AREA COULD BRING HEAVY
RAIN THURSDAY NIGHT AND FRIDAY. SOME UNCERTAINTY IS PRESENT WITH
THE EXACT TRACK OF THE LOW PRESSURE SYSTEM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

ANZ430-431-450>455-052000-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
350 PM EDT TUE AUG 4 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS MAY CONTAIN LOCALLY STRONG WINDS THIS AFTERNOON AND
EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS A LOW PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

DEZ001>003-MDZ008-012-015-019-020-NJZ013-016>023-027-052000-
NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-WESTERN MONMOUTH-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
SOUTHEASTERN BURLINGTON-
350 PM EDT TUE AUG 4 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS MAY DEVELOP AND BECOME SEVERE THIS
AFTERNOON AND EVENING. DAMAGING WINDS AND LARGE HAIL WILL BE THE
PRIMARY THREATS WITH THESE STORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A LOW PRESSURE SYSTEM MOVING SOUTH OF THE AREA COULD BRING HEAVY
RAIN THURSDAY NIGHT AND FRIDAY. SOME UNCERTAINTY IS PRESENT WITH
THE EXACT TRACK OF THE LOW PRESSURE SYSTEM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Local storm report, Aug 4, 1:56 PM EDT, 4 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
156 PM EDT TUE AUG 04 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0149 AM     TSTM WND DMG     TILDEN TWP              40.53N  76.04W
08/04/2015                   BERKS              PA   911 CALL CENTER

            SEVERAL TREES AND WIRES DOWN IN THE TWP

0152 AM     TSTM WND DMG     HAMBURG                 40.56N  75.98W
08/04/2015                   BERKS              PA   911 CALL CENTER

            TREES DOWN IN THE TWP. WINDOWS BLOWN OUT IN A
            RESIDENTIAL HOME.

0209 AM     TSTM WND DMG     1 E MILL CREEK CORNER   40.56N  75.73W
08/04/2015                   BERKS              PA   911 CALL CENTER

            NUMEROUS TREES DOWN NEAR I-78 ALONG THE BERKS/LEHIGH
            COUNTY BORDER

0230 AM     LIGHTNING        PALMER TWP              40.70N  75.26W
08/04/2015                   NORTHAMPTON        PA   EMERGENCY MNGR

            HOUSE WAS HIT 65 MORNINGSIDE DRIVE..HIT IN YARD AND RAN
            UP GUTTER INTO EVE OF ATTIC

&&

EVENT NUMBER PHI1500659 PHI1500660 PHI1500661 PHI1500662

STAFF
Special weather statement, Aug 4, 6:11 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
611 PM EDT TUE AUG 4 2015

DEZ003-042315-
INLAND SUSSEX-
611 PM EDT TUE AUG 4 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN SUSSEX COUNTY...

AT 609 PM EDT...A STRONG THUNDERSTORM WAS NEAR VIENNA...OR 11 MILES
NORTHWEST OF FRUITLAND...MOVING NORTHEAST AT 30 MPH.

WIND GUSTS UP TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
GEORGETOWN...SEAFORD...MILLSBORO...LAUREL...DELMAR...SYCAMORE...
BLADES AND BETHEL.

LAT...LON 3846 7569 3847 7569 3860 7571 3877 7547
      3878 7545 3857 7524 3845 7547
TIME...MOT...LOC 2209Z 232DEG 28KT 3841 7579

SZATKOWSKI

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 2:07 AM EDTSpecial Weather StatementPHIHunterdon, Mercer, Middlesex, Somerset53 min
Aug 4, 2:30 AM EDTSpecial Weather StatementPHIMorris, Warren60 min
Aug 4, 2:56 AM EDTSpecial Weather StatementPHIHunterdon, Mercer, Middlesex, Monmouth, Somerset64 min
Aug 4, 3:33 AM EDTSpecial Marine WarningPHI57 min
Aug 4, 3:36 AM EDTSpecial Weather StatementPHIMorris24 min
Aug 4, 4:12 AM EDTSpecial Weather StatementPHIGloucester63 min
Aug 4, 4:20 AM EDTSevere Thunderstorm WarningPHIGloucester, Salem33 min
Aug 4, 5:25 AM EDTSpecial Weather StatementPHIMonmouth65 min
Aug 4, 10:53 AM EDTRip Current StatementPHICape May4 hr
Aug 4, 12:06 AM EDTSpecial Weather StatementPHIChester54 min
Aug 4, 12:45 AM EDTSpecial Weather StatementPHIBucks, Chester, Montgomery, Philadelphia60 min
Aug 4, 1:23 AM EDTSpecial Weather StatementPHIBerks37 min
Aug 4, 1:31 AM EDTSevere Thunderstorm WarningPHIBerks44 min
Aug 4, 1:42 AM EDTSpecial Weather StatementPHICarbon48 min
Aug 4, 1:54 AM EDTSevere Thunderstorm WarningPHIBerks, Carbon, Lehigh, Monroe, Northampton50 min
Aug 4, 5:18 AM EDTSpecial Weather StatementPHIKent, Queen Anne's57 min
Aug 4, 5:37 AM EDTSevere Thunderstorm WarningPHICecil, Kent, Queen Anne's34 min
Aug 4, 6:20 PM EDTSevere Thunderstorm WarningPHISussex20 min

Nearby

Special Weather Statements in Delaware, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.